Alert archive / Florida / Tornado Warnings in 1999

Tornado Warning 25, NWS Tallahassee, FL

July 13, 1999Bay County, Florida

NWS Tallahassee, FL issued this tornado warning at Jul 13, 1999, 8:08 AM CDT for Bay County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 1999, 8:08 AM CDT (13:08 UTC)
Expired
Jul 13, 1999, 9:10 AM CDT
In force
62 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Bay County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 1.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 131307 RRA
TORTLH
FLC005-131410-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 AM EDT TUE JUL 13 1999

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  BAY COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 910 AM CDT (1010 AM EDT)

* AT 804 AM CDT... LAW ENFORCEMENT RELAYED SEVERAL REPORTS
OF A WATERSPOUT MOVING NORTHEAST AROUND SHELL ISLAND. AIRPORT
OBSERVERS ALSO OBSERVED A WATERSPOUT. WATERSPOUTS MAY
ALSO DEVELOP RAPIDLY AND MOVE ASHORE IN THE PANAMA CITY
AREA.


PEOPLE IN THE AREA OF THESE STORMS SHOULD TO A PLACE OF SAFETY
IMMEDIATELY.

&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jul 13, 4:20 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 13, 4:20 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...RETRANSMITTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 AM EDT TUE JUL 13 1999

CURRENTLY...KTLH 88D SHOWS AREA OF SHWRS AND FEW TSTMS MOVING
EASTWARD ACROSS BIG BEND ASSOCIATED WITH AREA OF H7-H5 LIFT/H10
MOISTURE CONVERGENCE AHEAD OF WEAK VORT MAX SOUTH OF PNS.
ACTIVITY HAS SHOWN DIMINISHING TREND LAST FEW HOURS AS TOPS HAVE
WARMED PER IR SATELLITE ANIMATION.

SHORT RANGE MODELS IN GENERAL AGREEMENT TO MAINTAIN EASTERN U.S.
TROF THRU 48 HRS. MODELS HINT AT WAVE DEVELOPING ALONG THE
STATIONARY FRONTAL BOUNDARY OVER SERN U.S. WITH THE NGM/AVN FAIRLY
SIMILAR...WHILE ETA KEEPS THE SURFACE LOW FARTHER WEST. ALSO...NGM
AND AVN BOTH INDICATE WEDGE OF DRY AIR FILTERING INTO THE FAR WESTERN
CWA FROM THE NW AS THE SFC LOW LIFTS TO THE NE. ETA IS SIMILAR...BUT
HOLDS THE DRY AIR FURTHER WEST WITH THE 1000-500MB MEAN RH 50% LINE
OVER S CENTRAL ALABAMA IN 48 HRS. ON THE OTHER HAND...THE NGM AND
AVN PUSH THE 50% LINE EASTWARD INTO THE PANHANDLE AND SW GEORGIA.
FEEL NGM/AVN HAVE BETTER HANDLE WITH POSITION OF SFC LOW...AND
DOWNWARD POP TREND LUKS REASONABLE.

WEAK H5 VORT MAX PER RUC SHIFTS EAST ACROSS THE CWA AS SURFACE WAVE
TO OUR WEST LIFTS NEWD. FAN POPS HAVE BEEN HARD TO BEAT LATELY AND
WILL FOLLOW THIS FCST. PINPOINTED LIKELY POPS FOR BIG BEND/SOUTH GA
AREAS TODAY IN PROXIMITY TO BEST LIFT/LOW LEVEL MOISTURE
CONVERGENCE...GOOD CHANCE ELSEWHERE. ACTIVITY SHUD DIMINISH BY LATE
EVENING MOST AREAS AND 30-40 PCT POPS OK. ON WED...MAIN LIFT/DYNAMICS
TO OUR NE...BUT LINGERING FRONT JUST NORTH OF FL/GA BORDER WILL
INTERACT WITH AFTERNOON SEA BREEZE TO GENERATE SCATTERED (30-50 PCT
COVERAGE) CONVECTION.

MARINE...SW 10 KTS TODAY...SW TO W 10 KTS TNGT. SEAS 2 FT OR LESS.
LIGHT CHOP. SCT-LCLY NMRS SHWRS/TSTMS TODAY...BECMG SCT THIS EVNG.

TLH 89/72/91/71 7352
PFN 87/74/88/73 5342
DHN 89/70/91/71 5332
ABY 87/71/90/71 7452
VLD 90/71/90/71 7452 08

MAJ

In the hours before

Special weather statement, Jul 13, 4:55 AM CDT, 3 hours 13 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-
GMZ750-755-770-775-131015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EDT TUE JUL 13 1999

A WARM...MOIST AND UNSTABLE ATMOSPHERE WILL PERSIST ACROSS THE
TALLAHASSEE WEATHER SERVICE AREA. THE INTERACTION OF A NEARLY
STATIONARY FRONT TO OUR NORTH...AN UPPER LEVEL WEATHER SYSTEM
MOVING ACROSS THE REGION AND THE SEA BREEZE FRONTS WILL PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. ALTHOUGH NO SEVERE THUNDERSTORMS ARE EXPECTED...LOCALLY
HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL
MAY ACCOMPANY THE STRONGER STORMS.

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO
OR VISIT THE NATIONAL WEATHER SERVICE WEB SITE ON THE INTERNET AT
HTTP://WWW.NWS.FSU.EDU/

JAMSKI
Special weather statement, Jul 13, 4:55 AM CDT, 3 hours 13 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-
GMZ750-755-770-775-131015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EDT TUE JUL 13 1999

A WARM...MOIST AND UNSTABLE ATMOSPHERE WILL PERSIST ACROSS THE
TALLAHASSEE WEATHER SERVICE AREA. THE INTERACTION OF A NEARLY
STATIONARY FRONT TO OUR NORTH...AN UPPER LEVEL WEATHER SYSTEM
MOVING ACROSS THE REGION AND THE SEA BREEZE FRONTS WILL PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. ALTHOUGH NO SEVERE THUNDERSTORMS ARE EXPECTED...LOCALLY
HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY WINDS AND SMALL HAIL
MAY ACCOMPANY THE STRONGER STORMS.

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO
OR VISIT THE NATIONAL WEATHER SERVICE WEB SITE ON THE INTERNET AT
HTTP://WWW.NWS.FSU.EDU/

JAMSKI

Nearby

Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.